Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 85, NWS Tulsa, OK

September 21, 2025Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Sep 21, 2025, 2:09 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2025, 2:09 AM CDT (07:09 UTC)
Expired
Sep 21, 2025, 6:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WGUS54 KTSA 210709
FFWTSA
ARC015-087-211130-
/O.NEW.KTSA.FF.W.0085.250921T0709Z-250921T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
209 AM CDT Sun Sep 21 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southern Carroll County in northwestern Arkansas...
  Madison County in northwestern Arkansas...

* Until 630 AM CDT.

* At 209 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Huntsville...                      Hindsville...
  Marble...                          Withrow Springs State Park...
  Forum...                           Kingston...
  Aurora...                          Rudd...
  Clifty...                          Witter...
  Rule...                            Japton...
  Osage...                           Wesley...
  Carrollton...                      Georgetown...
  Alabam...                          Metalton...
  Dryfork...                         Rockhouse...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3631 9386 3631 9330 3612 9330 3613 9348
      3608 9348 3608 9345 3597 9345 3595 9349
      3592 9349 3594 9394 3609 9394 3624 9386

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
110 
WGUS74 KTSA 211126
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
626 AM CDT Sun Sep 21 2025

ARC015-087-211136-
/O.EXP.KTSA.FF.W.0085.000000T0000Z-250921T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll AR-Madison AR-
626 AM CDT Sun Sep 21 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT THIS MORNING FOR 
SOUTHERN CARROLL AND MADISON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3631 9386 3631 9330 3612 9330 3613 9348
      3608 9348 3608 9345 3597 9345 3595 9349
      3592 9349 3594 9394 3609 9394 3624 9386

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 12:30 AM CDT, 1 hour 39 minutes earlier. Its key messages:

  • Issued at 1230 AM CDT Sun Sep 21 2025
  • Scattered showers and thunderstorms will gradually wind down towards daybreak, focusing north of I-40. Storm activity will redevelop Sunday afternoon and evening across the area.
  • Warm conditions continue through Monday, with temperatures then moderating into late week, falling slightly below normal.
  • Additional daily shower and thunderstorm chances continue into Wednesday or Thursday. There is a moderate chance of a more robust storm complex crossing the area from Monday night into Tuesday.
Area forecast discussion, Sep 21, 12:30 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1230 AM CDT Sun Sep 21 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1230 AM CDT Sun Sep 21 2025

 - Scattered showers and thunderstorms will gradually wind down
   towards daybreak, focusing north of I-40. Storm activity will
   redevelop Sunday afternoon and evening across the area.

 - Warm conditions continue through Monday, with temperatures then
   moderating into late week, falling slightly below normal.

 - Additional daily shower and thunderstorm chances continue into
   Wednesday or Thursday. There is a moderate chance of a more robust
   storm complex crossing the area from Monday night into Tuesday.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 1230 AM CDT Sun Sep 21 2025

Scattered storm activity north of I-40 this morning will gradually
wind down overnight as lingering instability is used up. The threat
of severe weather and flooding should also diminish over the next
few hours. Low temperatures will fall into the mid to upper 60s for
most areas.

During the day Sunday storms will develop by the late morning or
afternoon, moving from west to east. Storm activity will then
gradually becoming confined to southeast OK and northwest AR by the
evening as a shortwave trough moves overhead. Severe weather is not
expected Sunday, but an isolated marginally severe storm is
possible. High temperatures will be cooler than yesterday for most
areas, generally in the mid to upper 80s.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 1230 AM CDT Sun Sep 21 2025

CAM/ensemble guidance is in disarray for Monday with a general
signal for continued activity, but little agreement on the details.
Took a broad brush approach and kept most of the day with slight-
chance PoPs, with a late morning to afternoon maximum for northwest
AR. Confidence is very low in the specifics. A more potent shortwave
will approach late Monday into Tuesday. This shortwave will have
better mid to upper level flow and decent diffluence aloft. Low
level moisture will be plentiful with sufficient instability in
place. These factors will support the potential for a more robust
complex or two of storms to move through. These storms may be
capable of severe weather impacts, including large hail and damaging
winds, but confidence is low on specifics at this time. Another
potential concern will be flooding rains if training storms develop
along a stalled frontal boundary. We will monitor this potential in
the days ahead.

The main trough axis will move east by Wednesday, with storm
activity trending down into Thursday. Temperatures will cool during
this period, with highs falling into the upper 70s or low 80s for
many areas. Low temperatures will settle into the mid 50s to low
60s. Ensemble guidance also shows drier air moving in, with dew
points dropping. It will not necessarily feel like fall, but
conditions will be noticeably cooler than what we've seen recently.
Dry weather will then last through the end of the forecast period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Sun Sep 21 2025

A cluster of thunderstorms continues across NW AR currently with
storms winding down over NE OK from what was a busy night.
Thunder will still be possible over the next couple of hours with
some occasional MVFR or lower cigs and vsby with the heavier
storms in NW AR. A lull in activity is expected through the rest
of the morning hours before additional storm probabilities
increase again this afternoon across the region. If clouds clear
enough tonight, some patchy fog will also be possible, especially
across NW AR.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  67  86  70 /  50  30  30  70
FSM   91  69  85  71 /  50  50  60  60
MLC   89  71  88  73 /  40  40  40  50
BVO   82  64  84  65 /  50  30  30  70
FYV   86  65  81  66 /  50  50  60  70
BYV   85  65  80  65 /  50  50  60  70
MKO   87  68  85  70 /  50  40  40  60
MIO   83  65  82  66 /  50  40  40  70
F10   86  68  87  70 /  50  30  40  60
HHW   90  70  89  73 /  20  20  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...04
Hazardous weather outlook, Sep 20, 4:44 PM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Sat Sep 20 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Sat Sep 20 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 6 pm.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily along and north of I-40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A storm complex will continue to move southeast across northwest
Arkansas into this evening, gradually weakening. Locally heavy
rainfall will remain the main threat from this activity, but the
stronger storms could briefly become severe with large hail and
damaging wind gusts.

Additional activity is expected to develop to the west across
northeast Oklahoma along an outflow boundary from earlier
thunderstorm activity. While the bulk of the storms will remain
elevated, sufficient heating across the northeast Oklahoma portion of
the area may result in instability strong enough to support large
hail to half dollar size and wind gusts to 65 mph. There is a very
low risk of a tornado for a short window of time this evening if a
storm should develop along the outflow boundary and remain isolated
long enough as it moves southeast. Locally heavy rainfall is also
possible. The activity is expected to diminish in intensity and
coverage with the loss of daytime heating later this evening,
however a strengthening low level jet may support a strong updraft or
two through midnight as the storms move east across northeast
Oklahoma and far northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Daily thunderstorm chances continue Sunday through Tuesday with
locally heavy rainfall and an isolated severe weather potential.
Thunderstorm complexes will become more widespread and potentially
stronger Sunday night into Monday and Monday night into Tuesday as an
upper low moves through the Southern Plains. A drying trend begins
by the middle of next week as the low pulls away from the area and
high pressure builds into the region.

weather.gov/tulsa contains additional information.

69

In the hours before

Local storm report, Sep 21, 12:35 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1235 AM CDT Sun Sep 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     Hail             Decatur                 36.34N 94.46W
09/21/2025  E1.25 Inch       Benton             AR   Public

&&
Special weather statement, Sep 21, 12:37 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1237 AM CDT Sun Sep 21 2025

ARZ002-011-210615-
Carroll AR-Madison AR-
1237 AM CDT Sun Sep 21 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MADISON AND CENTRAL
CARROLL COUNTIES THROUGH 115 AM CDT...

At 1236 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles north of Grandview to 4 miles east of
Clifty. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Rockhouse...                      Rudd...
Cabanal...                        Urbanette...
Metalton...                       Berryville...
Green Forest...                   Connor...
Rule...                           Grandview...
Blue Eye...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3621 9344 3622 9374 3650 9362 3650 9330
TIME...MOT...LOC 0536Z 261DEG 21KT 3650 9359 3624 9372

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 21, 1:03 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
103 AM CDT Sun Sep 21 2025

ARZ002-011-210645-
Carroll AR-Madison AR-
103 AM CDT Sun Sep 21 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES THROUGH 145 AM CDT...

At 103 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles north of Green Forest to 2 miles
southeast of Huntsville. Movement was east at 30 mph.

HAZARD...Wind gusts 40 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Carrollton...                     Dryfork...
Rudd...                           Metalton...
Kingston...                       Connor...
Marble...                         Coin...
Osage...                          Delmar...
Green Forest...                   Denver...
Rule...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3596 9347 3603 9375 3643 9339 3642 9330
      3612 9330
TIME...MOT...LOC 0603Z 270DEG 24KT 3642 9339 3607 9371

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Sep 21, 1:18 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
118 AM CDT Sun Sep 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     Tstm Wnd Gst     4 SW Catoosa            36.16N 95.80W
09/20/2025  M63 MPH          Tulsa              OK   Public

&&
Local storm report, Sep 21, 1:20 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
120 AM CDT Sun Sep 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     Hail             2 SE Tulsa              36.11N 95.91W
09/20/2025  E0.75 Inch       Tulsa              OK   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Sep 21, 1:24 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
124 AM CDT Sun Sep 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     Hail             1 E Tontitown           36.18N 94.21W
09/21/2025  E0.75 Inch       Washington         AR   Public

            Report from mPING: Dime (0.75 in.).

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 10:10 PM CDTSpecial Weather StatementTSACarroll50 min
Sep 20, 11:18 PM CDTSpecial Weather StatementTSABenton27 min
Sep 21, 12:00 AM CDTSpecial Weather StatementTSABenton30 min
Sep 21, 12:01 AM CDTAreal Flood AdvisoryTSACarroll3 hr
Sep 21, 12:04 AM CDTSpecial Weather StatementTSACarroll41 min
Sep 21, 12:06 AM CDTAreal Flood AdvisoryTSABenton3 hr
Sep 21, 12:13 AM CDTFlash Flood WarningTSABenton, Carroll6 hr
Sep 21, 12:37 AM CDTSpecial Weather StatementTSACarroll38 min
Sep 21, 12:47 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Sep 21, 1:03 AM CDTSpecial Weather StatementTSACarroll42 min
Sep 21, 6:39 PM CDTSpecial Weather StatementTSASebastian36 min

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.